Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

181 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes redness and irritation on the penis head?

Answered by
Dr.
Dr. Prof. Kunal Saha

General & Family Physician

Practicing since :1954

Answered : 4303 Questions

default
Posted on Tue, 7 Mar 2017 in Skin Hair and Nails
Question: I am getting red, cherry like irritations on the head of my penis. They seem to heal for a day or two, and then get worse for a day or two. I had this condition every once in a while in the past, but now it has metastasized into a nearly permanent condition. This has been going on for about a month now. I masturbated a month ago about six times in a weekend, which was real unusual for me. Normally, I just masturbate about two or three times a week. I have cut way back, and am only masturbating about every two weeks. I usually use shampoo as a lubricant, or sometimes baby oil and conditioner. I am a widower, and have not had vaginal sex in seven years, but am advancing in a relationship, and am absolutely terrified that this condition persists. A couple times I have masturbated and it hurts dramatically. I am embarrassed to go to my general practitioner. Please help.
doctor
Answered by Dr. Prof. Kunal Saha 2 hours later
Brief Answer:
Likely to be due to a fungal infection

Detailed Answer:
Thanks for asking on HealthcareMagic.

I have gone carefully through your query. Possibly you have a fungal infection although there could be an allergic component associated. I would insist you to apply clotrimazole powder topically and hopefully it would help. You may also take some antiallergic like cetirizine one daily for next few days.

I hope that it would help. In case the problem persists you would need to see a doctor.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,  

Recent questions on  Cetirizine

doctor1 MD

Hello, I suffered from chronic hives for 71/2 years. I would have multiple outbreaks each year that only subsided after several weeks of prednisone (as much as 60 mg with a taper). i also was on multiple antihistamines to include: fexofenadine montelukast, doxepin, cetirizine and ranitidine. For the last 3 years I was finally hive free but was taking cetirizine BID and had occasional itching episodes but no hives. This past Fall I was diagnosed with osteoporosis after an arm fracture. I started on alendrolate 70mg/week in late Nov. In late January I started with a hive outbreak. I started with all the usual meds as well as prednisone. I did a taper and was down to 10mg/day but each time I tried to stop, I would have more hives. Finally after being on the prednisone for 6 weeks, at my ENT doctors recommendation I stopped it anyway. So now I have been waking up most days with hives, some days just a few, others with many. I am extremely frustrated. Hives won t kill you but they do make you miserable. The only things that have changed since Nov. were a thyroid medication dose adjustment and initiation of alendrolate. an the alendrolate be the cause of this outbreak? Are there any alternatives to the alendrolate that would not have the same result?

doctor1 MD

respected doctor, my kid is suffering from cold, cough and fever from 14.1.2011 on wards. from that time onwards we are giving cetirizine suryp, indclave-bid syrup. from 2 days onwards red rashes are raised on the face and body. kid was suffering from continuous cough also. yesterday blood test was done. ESR 1st hour 40 recorded. remaining tests are normal. today doctor suggested to give 4ml azithromycin oral suspension 40mg and 2ml and 2ml will give remaining days. please suggest me what are the steps we will take to relief my kid from this adverse illhealth. awaiting yours reply

doctor1 MD

The other day I was assisting my child w an injury....when i was done i had this strange feeling as if all blood rushed out of my head.....my husband and daughter said that i was very pale and lips were purple....I had 2 beers and had some snacks we were camping....and was fine shortly after and since....what may have happend....I am a healthy person...do have a interactive tyroid that i take synthroid for and have for years........also had a zyrtec in the am of that day...thanks

doctor1 MD

Hello, I started an antibiotic, got a pretty severe allergic reaction, went on Benadryl, went OFF Benadryl because it wasn t helping, and got prescribed Prednisone (steroid) and Cetirizine (antihistamine) to combat the reaction. Could this be enough cause for my late period, now late 3-4 days?

doctor1 MD

Hi For the past week or so my fingers, in between my thumb it’s red and my next finger it’s red on the side and my middle finger its red on the side of it is red and itchy and has a few tiny cuts on one finger. I don’t know how I got this? If it’s...

doctor1 MD

i have crirrocis quit drihking 2years but i have bad itching

doctor1 MD

I've had a cold from runny nose since Thanksgiving in the U.S. to now a cough the past four days. I lost my voice and its been about three days. It's a dry cough and kept me up all night yesterday. I think I am getting better if I rest my voice. I...